MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The surgery center reported that the monofocal intraocular lens (iol) device was defective.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to (b)(6), 2023.Section d6a: if implanted, give date: not applicable, there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, there is no indication that the lens was implanted.Hence, not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: the following additional information received from the customer was inadvertently not entered in the intitial mdr report; therefore, the information has been captured in this supplemental mdr report.The following fields were updated accordingly: section a2: patient date of birth: (b)(6) 1954.Section a2: patient age: 69 yrs.Section a3: patient gender: female.Section a4: patient weight: 63 kg.Section b3: date of event: 6/26/2023.Section b5: additional information provided indicated that the affected eye of patient was the right eye.It is unknown if there was any capsule tear, and if an unplanned vitrectomy or sutures required.Another johnson & johnson lens of the same model and diopter as the original lens was used as a replacement.No further information is available.Section e1: (b)(6).Section e2: health professional? yes.Section e3: occupation: physician.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes; section d9: returned to manufacturer on: nov 28, 2023; section h3: device evaluated by manufacturer: yes.Device evaluation: the folding carton, suspect handpiece and intraocular lens (iol) were received.The suspect handpiece was received with the plunger rod fully advanced, bent at the tip and an inadequate amount of ophthalmic viscoelastic device (ovd) residue inside of the cartridge.The iol was received cut in half.The lens was cleaned and visual inspection found no issues that could contribute to the complaint issue.No further evaluation was performed.The complaint issue "lens damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18173810
Report Number3012236936-2023-02926
Device Sequence Number7687141
Product Code HQL
UDI-Device Identifier05050474731837
UDI-Public(01)05050474731837(17)260216
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/09/2023
12/15/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/01/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight63 KG